Alert archive / Missouri / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 55, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 19, 1996, 7:05 PM CDT for Dent County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 1996, 7:05 PM CDT (00:05 UTC)
- Expired
- Apr 19, 1996, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Dent County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3220 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:42 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 19, 2:42 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT FRI APR 19 1996 1ST PD FCST PROBLEMS CONVECTION OVR CWA AND WHERE. 19Z SFC ANALS SHOWG TROF/DRY LINE JST W OF JLN. PDS IN THE 40S OVR EXTREME WRN MO AND LOW 60S IN WPS. 8H WNDS ARE SWITCHING TO THE W ATTM AND SHOULD DRY OUT THE LOWER ATMOS IN MST OF CWA...XPT EXTREME ERN ZONES. ALSO WND SPEEDS AT 8H ARE DYING DOWN AS SHOWN BY PROFILER DATA. STLT PIXS/P52 SHOWG FEW CU FRMG ATTM FRM N CNTRL AR THRU S CNTRL MO. ADAP SHOWG A RATHER STG CAP OVR SE KS/EXTREME SW MO. FEEL AS TROF CONTINUES TO MOV E...WK CAP OVR CWA ERN ZONES SHOULD BRK. SO TSTMS IN 1ST PD OF ERN SECTIONS OF CWA...NO POPS FRM SGF AND PTS W..INCLUDING SE KS. AS FOR MODELS ETA HAS BETTER HANDLE THAN NGM...WHICH TO FAR N. ANOTHER IN A SERIES OF S/W WL BE OVR SRN PLAINS BY SAT. AS FOR TMPS NGM/FAN ARE IN GD AGREEMENT FOR 1ST PD. WITH DRY AIR AND MSTLY CLR SKIES THNKG THAT TMPS WL DROP TO NR 50 SGF AND PTS W. STL...LOWS NR 50 SGF/JLN NO POPS...50-55 WPS WITH 30-40 POP FOR SCT TSTMS. MSTLY CLR JLN/SGF...DECREASING CLDS AFT MIDNGHT FOR WPS/AIZ. WNDS DIMINISHING OVR ALL CWA BY EARLY SAT MRNG. TOP...MSTLY CLR LOW UPPERS 40S. WNDS DIMINISHING. SGF BE 050/070 048/068 071 07111 JLN BE 052/072 050/070 073 07111 SS
In the hours before
Special weather statement, Apr 19, 5:11 PM CDT, 1 hour 54 minutes before
MOZ058-071-082-083-097-098-106-200110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 508 PM CDT FRI APR 19 1996 ...TORNADO WATCH IN EFFECT UNTIL 1100 PM CDT FOR PORTIONS OF SOUTH CENTRAL MISSOURI... A STORM SYSTEM MOVING THROUGH THE MID MISSISSIPPI VALLEY WAS PULLING WARM AND MOIST AREA UP INTO SOUTH CENTRAL MISSOURI. THE CIRCULATION AROUND THIS SYSTEM WAS ALSO PULLING DRY AIR INTO SOUTHWEST MISSOURI. AT THE BOUNDARY BETWEEN THESE AIRMASSES...THUNDERSTORMS WERE DEVELOPING ACROSS SOUTH CENTRAL AND EAST CENTRAL MISSOURI. THE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING MAINLY LARGE HAIL...WITH ISOLATED TORNADOES ALSO POSSIBLE. THE COUNTIES WITHIN THE WATCH AREA ARE: DENT HOWELL MARIES OREGON PHELPS SHANNON TEXAS INCLUDING THE CITIES OF SALEM...WEST PLAINS...VIENNA...ALTON...ROLLA EMINENCE AND HOUSTON. MS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:39 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 36 min |
| Apr 19, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 29 min |
| Apr 19, 8:22 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 53 min |
| Apr 19, 8:28 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 32 min |
| Apr 19, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 27 min |
| Apr 19, 8:58 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 32 min |
| Apr 19, 9:07 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 53 min |
| Apr 19, 10:09 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.